6 巻 (2017) 2 号 p. 115-119
Calcineurin inhibitor (CI)-induced pain syndrome (CIPS) is a rare complication after allogeneic hematopoietic stem cell transplantation (allo-HSCT). However, because of its rarity, the optimal management of this complication remains unknown.
We analyzed the clinical features and treatment outcomes of the patients who developed CIPS after allo-HSCT. The study included patients who underwent allo-HSCT between January 2003 and December 2014 at the hospitals participating in the KSGCT. Sixteen patients developed CIPS. The most common symptom was leg pain, which was observed in 9 patients, followed by leg pain associated with pruritus in five, and pruritus only in two. The median time from allo-HSCT to CIPS was 16 days. CIPS occurred within 30 days of starting CIs in 14 patients (87.5%). CI was discontinued in four patients; the dose of CI was reduced in two patients, and seven patients were switched to another CI. The symptoms in all of those 13 patients with intervention resolved within 6 days from the onset of CIPS.
The possibility of CIPS must be considered when patients who have undergone allo-HSCT develop intolerable leg pain and/or pruritus. Our findings suggest that withdrawal/dose reduction of the CI or substitution with another CI is an effective treatment for CIPS.